It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-19-2007, 08:48 PM   #1
Newbie
(female)
 
Join Date: Apr 2007
Location: Boston, MA
Posts: 6
mayrosita HB User
Help! tramadol addiction

I am new at this, but I am very isolated and alone, and I need some guidance and support. I have been hopelessly addicted to Tramadol for the past 3 years. I want to quit! I would like to know if anyone has had any luck with tapering off. Also, I am very depressed. I am going to ask my doctor for anti-depressant medication - he does not know about my addiction, and I would like to keep it that way. I am obtaining the pills illegally-Are there anti-depressants one should not take with tramodal? Please, please, please help-I am so ashamed about this.

 
Sponsors Lightbulb
   
Old 04-19-2007, 09:16 PM   #2
Inactive
(female)
 
Join Date: Mar 2006
Location: ny
Posts: 2,037
jules3 HB User
Re: Help! tramadol addiction

Before you ask your doc about adding any medications you need to be honest with him about what you are taking illegally. do you want to end up dead? this is serious..be honest with him about you wanting to taper off and he will tell you how and help you. if you strat out lying to him it will just snowball and you wont get the right help that you need...come clean with your doc!!

 
Sponsors Lightbulb
   
Old 04-21-2007, 10:47 AM   #3
Newbie
(male)
 
Join Date: Apr 2007
Location: NY
Posts: 4
newview07 HB User
Re: Help! tramadol addiction

One thing, in my experience not all doctors are familiar with treating addiction as well as others. My ex g/f went to her doc for opiate addiction and he just gave her antidepressants - which did nothing for her. There are some doctors that are more knowledgable with treating addiction, and not afraid to go certain avenues (such as weaning or more effective detox drugs).

Personally I have had luck tapering off pain meds. I'd say tapering is the best way to go because you can avoid some of the more serious WD. But the first thing is that you have to mentally hate it and want to get off. The addiciton is the best salesperson on the planet, your feelings must be 100%, not 99.5. The battle is fought and won in the mind.
Next step is to keep busy. It will be hard because you won't feel like doing anything, you will have to force yourself for a while. The good news is, it gets better every couple of days. I am on week 5 and almost back to normal. But the addiction will fight very hard make you think that will not be the case. Trust me, it is.

 
Old 04-21-2007, 11:55 AM   #4
Junior Member
(female)
 
Join Date: Mar 2007
Location: Florida
Posts: 31
cape1963 HB User
Re: Help! tramadol addiction

I think you should research the correct doctor that you want to see. Don't be ashamed!! There are many people getting meds illegally. Maybe a Methadone clinic or a doc that deals in suboxone? I'm not familiar with drug addiction clinics, but I do know they are out there. Whatever you decide, I agree, you must be 100% honest with the doc. How can he/she help you if you are not honest? The doc might do a urine test and the truth will come out anyway.

If you go to an addiction clinic, I've been told that you must be in withdrawal for 24-48 hours before they will even see you.

You could then go to another doc for the depression. That doc could prescribe you something for the depression. I have taken Celexa 60mg for 12 years. It works fabulous for me!!

I wish you the best of luck. You should feel honored that you have admitted the problem and you are getting help. You will feel much better when its all done and over with, plus you will have lots more money, I'm sure, since you will not go on the street to buy meds!!!

 
Old 04-21-2007, 04:22 PM   #5
Veteran
(male)
 
Join Date: May 2006
Posts: 333
Podee HB User
Re: Help! tramadol addiction

It doesn't really matter if you are obtaining your drugs legally or illegally. If you are dependent on them, then you have a problem that might mean addiction. I would seek professional help.

 
Old 04-21-2007, 09:36 PM   #6
Senior Member
(female)
 
Join Date: Mar 2007
Location: Midwest
Posts: 106
flushed HB User
Re: Help! tramadol addiction

Hello!

You can click on my username and view my other posts. I started posting here the first night that I stopped Tramadol. Tramadol boosts your seratonin levels and so you should not take any anti-depressants that do the same. What I did was I went off of Tramadol and started taking Lexapro. Don't take them at the same time though.

I tapered down from 2 50mg pills 3x per day to 1 50 mg pill 3x per day. I wasn't sucessful at tapering down after that and so I went cold turkey. It was the hardest thing I have ever put myself through but today, 2 months off of Tramadol, I feel better than I have in a long time AND I keep feeling better every week.

Good Luck!!

 
Old 04-23-2007, 03:31 AM   #7
Junior Member
(female)
 
Join Date: Apr 2006
Posts: 46
jamiew22 HB User
Re: Help! tramadol addiction

Im in the same boat may.....tried several times with no success. I have add as well and my doctor gave me zoloft a while back to try. I only took it for 3 months because I couldn't afford it any longer. Durng those 3 months, however, I did notice a difference in the aspect that my tramadol "craving's" were not as bad as usuall. If I go too long without taking a tramadol my body LETS ME KNOW IT! When I was taking the zoloft, I could go much longer between tramadol dosses without feeling that crappy withdrawal. I was going to try a taper again with the zoloft's help, but I don't have insurance and it was just too expensive. If you do a search on this board for "tramadol addiction", you will find a ALOT! There are a couple of self detox suggestions in them, along with some ideas of what worked for those that kicked it. Good luck...Like I said, I feel your pain, Im right there with ya. Keep us updated.

 
Old 04-26-2007, 12:48 PM   #8
Newbie
(female)
 
Join Date: Apr 2007
Location: Boston, MA
Posts: 6
mayrosita HB User
Re: Help! tramadol addiction

I found out I was addicted to tramadol when I ran out of it once and went through the withdrawls from hell! I hope at some point you can get back on Zoloft and try to quit the tramadol, but I know what you mean about your body really feeling it when you miss a dose.

 
Old 04-26-2007, 12:54 PM   #9
Newbie
(female)
 
Join Date: Apr 2007
Location: Boston, MA
Posts: 6
mayrosita HB User
Re: Help! tramadol addiction

Thanks for the info about anti-depressants. I am tapering slowly. I know if I do it too fast and feel horrible that will be an excuse to go back up on the dose. At the same time, I know I will have to deal with withdrawl symptoms,but I can't let that stop me. It's great to hear from someone who has actually beat it.

 
Old 04-26-2007, 01:04 PM   #10
Newbie
(female)
 
Join Date: Apr 2007
Location: Boston, MA
Posts: 6
mayrosita HB User
Re: Help! tramadol addiction

Sorry it has taken me so long to respond to your message. I think tapering is the way to go. My doctor is a great guy, but I'm not so sure about how much experience he has had with treating addiction. A couple of years ago, when I had another primary care, I came clean with her-told her I was addicted, wanted to taper off, would she help-well, she was mortified, and gave me a legal prescription for 15 pills-not enough for me to taper. In any event, I absolutely want to quit this-I am 100% determined.
Thankyou.

 
Old 04-26-2007, 01:08 PM   #11
Newbie
(female)
 
Join Date: Apr 2007
Location: Boston, MA
Posts: 6
mayrosita HB User
Re: Help! tramadol addiction

I understand that I should tell my doctor-but I just can't right now. I am trying to taper off. Maybe at some point I will tell my doctor, but I just don't have the courage right now. I do appreciate your concern.

 
Old 04-26-2007, 01:12 PM   #12
Newbie
(female)
 
Join Date: Apr 2007
Location: Boston, MA
Posts: 6
mayrosita HB User
Re: Help! tramadol addiction

I would love to go to a clinic-unfortunately, my family doesn't know I'm addicted. Thank you for your words of encouragement-they mean alot to me.

 
Old 04-26-2007, 08:24 PM   #13
Senior Member
(female)
 
Join Date: Mar 2007
Location: Midwest
Posts: 106
flushed HB User
Re: Help! tramadol addiction

Good luck to you in your taper. I am here if you have any questions.

Take care!

Flushed

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 08:18 PM
Help...child with recurrent abdominal pain. caltripp Children's Health 10 04-04-2011 10:51 PM
Help me! NailObsessed Nail Problems 2 09-22-2010 02:03 PM
Help I am at the end of my rope... tinabean34 Pain Management 4 07-01-2010 12:55 PM
please help with some advice hollie1984 Skin Problems 4 04-23-2010 04:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!